Jump to content

Garin-Rough past 2 weeks/ Staying asleep


Garin

Recommended Posts

Hi, I am New to site. I quit cold turkey off of Lexapro and Abilify 2.5 weeks ago. I feel encouraged that some of my initial symptoms have lapsed including agitation, and brain zaps or heaviness, and the trip of emotions thereof. Right now my biggest issue is staying asleep. I'm seeing my primary care physician tommorrow. My family is very much against me ever coming off the meds and so is my psych doctor. I've tried touching on this issue before with them but they don't see eye to eye with me on this. At least things are out in the open now, and I have some control over my emotions now. At the time I did not really see any option presented by psych doctor to ever come off meds. I think if I could just get some restful sleep I would not be complaining so much. I also sleep on a CPAP for sleep apnea. Researching online and being informed has really helped me to know what to expect. Taking supplements, fish oil, D3, vitamin b, magnesium 400mg. Melatonin at night 5mg. I only sleep for a couple hours at a time. Any insight would be greatly appreciated.

 

Lexapro 20 mg

Abilify 30mg

Cold turkey as of June 30 2013

Link to comment
  • Moderator Emeritus

Hi Garin and welcome. This site doesn't recommend cold turkey as withdrawal can kick in 

later, sometimes months after.  I can't offer any advice myself except to listen to what 

the experts recommend, they really know their stuff and you can offer heaps of advice and

encouragement. Insomnia seems to be a common problem with withdrawal but there

are lots of suggestions in the self help thread.  :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Administrator

Welcome, Garin.

 

Sleep disturbance is a very common symptom after coming off psychiatric drugs too fast. Cold turkey has the highest risk of severe withdrawal symptoms.

 

See our Symptoms and Self-care forum for suggestions about how to deal with symptoms.

 

B vitamins can be a problem, too, as many find them too activating. You may wish to stop your B vitamins for a few days to see if that helps.

 

If your symptoms get worse, you may wish to reinstate a very small amount of Lexapro, as little as 1mg, to lessen them. Then stabilize on the low dose and taper very carefully later.

 

I would be cautious about adding any other drugs for sleep or for other symptoms. People with withdrawal syndrome tend to be hypersensitive to psychiatric drugs and may experience strange reactions to them. Benzos, commonly used for withdrawal sleep problems, can cause dependency and must be tapered.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

I "tapered" off Lexapro far too fast as of December 14, 2011, and I'm just now coming out of withdrawal nineteen months later.  The first few weeks I was off Lexapro weren't bad, but then the light sensitivity and insomnia started and progressively got worse until I was almost completely disabled for about three months.  It's been a long, slow recovery since then.  Please don't do this to yourself.  I strongly suggest taking the 1 mg. dose Alto suggested and giving that four to five days to see if it improves your sleep.  You may need more to stabilize as Lexapro is a very strong drug, usually started at 10 mg.  I'm not sure what to tell you about the Abilify, but you were put on a very high dose and you may experience withdrawal from that as well.  (My story can be read by clicking the link in the signature area of my post.)

 

Keep in mind that if you start going through withdrawal, your family and psych doctor will be even more convinced that you need to stay on these drugs for life.

 

When you have a chance, please put your complete drug history (including dates started and stopped and any other psychiatric drugs you've taken in the past) in your signature so that it appears in all of your posts.  Here's how:  How To Add Drug History To Signature

 

Welcome to the forum.  You'll find lots of solid information and friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Hi Garin:

Sorry that you don't have in person support for coming off the meds, but glad you found this site. I'm not one of the experts referred to above, but I have watched my son struggle with trying to get off Abilify. Without knowing how long you were on the drug and at what dosages, it's hard to give much useful information. 30 Mgs is a very large dose (my son is struggling trying to come off 5 Mgs). Abilify has a very long half-life so 2 and a half weeks may still leave quite a bit in your system. Cold turkey can be problematic for many folks. Please add your drug history as soon as you can so people can offer some possibilities to soften your landing. Looking forward to hearing from you,

Ed

Link to comment
  • Administrator

Garin, was 30mg Abilify accurate? How long were you taking it?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Yes Abilify 30 mg. Lexapro 20 mg. I think I've been on the same dose of Lexapro for 6 years now. Abilify has always been between 15 and 30 mg within that same time frame. I recently saw my primary doctor and he prescribed ambien for the insomnia. So far it seems to work, at least I slept better the first night I was on it. Sleep still feels kind of hit or miss.

Link to comment
  • Administrator

Cold turkey off that level of Abilify could indeed be adding to your symptoms.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Dear Garin:

CT off 30 Mgs of Abilify and an SSRI and your only symptom is sleep loss? Please take very good care of yourself. Ambien is an hypnotic and, I believe, only considered effective for sleep initiation, not useful for remaining asleep. As you probably know it hits the GABA receptors just enough to bring on sleep, but it has a 2 hour half-life. Regarding Abilify, there is so much variation in metabolization between individuals that it is hard to guess if it is still in your system. Please post often and let us know how things are going. If you feel OK with it, you might mention what led you to being on meds.

Warm Regards,

Ed

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy